MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; INTRAVASCULAR CATHETER
Model Number 386811
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd cathena safety iv catheter leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter.The anti-reflux valve causes an overpressure during the injections at the ct (injection at 4-5 cc/sec) causing a leak on the 3-way valve, explosion of the tubing, poor scanner injection making diagnosis difficult, and risk of blood exposure accident for the mer who have to clean up afterwards this problem occurs with most of the catheters used.It does not seem to affect only one batch.Consequences : leak on the 3-way valve, explosion of the tubing, poor scanner injection making diagnosis difficult and risk of blood exposure accident for the mer who have to clean up afterwards.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.H3 other text : see h10.
 
Event or Problem Description
It was reported while using bd cathena safety iv catheter leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: the anti-reflux valve causes an overpressure during the injections at the ct (injection at 4-5 cc/sec) causing: a leak on the 3-way valve; explosion of the tubing; poor scanner injection making diagnosis difficult; risk of blood exposure accident for the mer who have to clean up afterwards this problem occurs with most of the catheters used, it does not seem to affect only one batch.Consequences : leak on the 3-way valve; explosion of the tubing; poor scanner injection making diagnosis difficult; risk of blood exposure accident for the mer who have to clean up afterwards.
 
Event or Problem Description
It was reported while using bd cathena safety iv catheter leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: the anti-reflux valve causes an overpressure during the injections at the ct (injection at 4-5 cc/sec) causing: a leak on the 3-way valve, explosion of the tubing, poor scanner injection making diagnosis difficult, risk of blood exposure accident for the mer who have to clean up afterwards this problem occurs with most of the catheters used, it does not seem to affect only one batch.Consequences : leak on the 3-way valve, explosion of the tubing, poor scanner injection making diagnosis difficult, risk of blood exposure accident for the mer who have to clean up afterwards.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 10-apr-2023.H6: investigation summary: our quality engineer inspected the 5 representative sample submitted for evaluation.The reported issue of leakage was not confirmed upon inspection and testing of the samples.Analysis of the samples showed that there were no abnormalities or damages present.The samples underwent our internal leakage testing, and no signs of leakage were observed.Bd could not determine a manufacturing related root cause since the reported defect was not confirmed during the evaluation of the sample.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
BD CATHENA SAFETY IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16698882
Report Number8041187-2023-00148
Device Sequence Number19752164
Product Code FOZ
UDI-Device Identifier00382903868117
UDI-Public(01)00382903868117
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Model Number386811
Device Catalogue Number386811
Device Lot Number2238458
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/22/2023
07/17/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date06/05/2023
08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown